MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Bowel Perforation (2668)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 week post implant of ventrio st mesh, patient was diagnosed with infection, adhesions and bowel perforation thereby underwent removal of mesh.The instructions-for-use supplied with the device lists adhesions, infection and bowel perforation as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis".This emdr represents ventrio st (device #2).An additional supplemental emdr has been submitted to represents composix mesh e/x (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with epigastric hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device#1).Per operative notes, ¿hernia was identified in the epigastric region and the dissection was carried out.A composix e/x mesh (device#1) was placed using staples.¿ (b)(6) 2016 - patient was diagnosed with recurrent epigastric hernia thereby underwent open repair with removal of old composix e/x mesh (device #1).Per operative notes, ¿the old mesh (device#1) was encountered, and it was curled up.This was dissected and removed.The omental adhesions were lysed, and the hernia was repaired by using sutures.¿ (b)(6) 2016, (b)(6) 2017 - patient was diagnosed with small bowel obstruction, incarcerated epigastric hernia and adhesions thereby underwent repair.(b)(6) 2018 - patient was diagnosed with recurrent epigastric hernia thereby underwent open repair with the implant of ventrio st mesh (device #2).Per operative notes, ¿the previous sutures were gaped into the scar tissues, and there was a large hernia.A ventrio st mesh (device #2) was placed into the abdomen using sutures and tackers.¿ (b)(6) 2018 - patient was diagnosed with infected mesh and bowel perforation, thereby underwent removal of ventrio mesh (device #2).Per operative notes, ¿there was some turbid fluid leaking from the wound.The ventrio mesh (device #2) appeared to be infected, and it was removed.The abdominal cavity had extensive adhesions, and it was lysed.A loop of small bowel was glued together and there was a leak from this area.¿ attorney alleged that the patient had abscess, adhesions, bowel obstruction, bowel perforation, bowel removal, infection, mesh migration, mesh shrinkage, pain, hernia recurrence and emotional injuries.It was also alleged for mesh removal and removal of infected mass.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20479319
Report Number1213643-2024-094761
Device Sequence Number20874436
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)190528(10)HUBS0143
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number5950050
Device Lot NumberHUBS0143
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age66 YR
Patient SexMale